Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
2,243 Posts
Discussion Starter · #1 ·
I have been taking Foxamax for about 9 months. About 6 months ago I started having a burning sensation like heart burn on occassion which has gotten worse. The last weeks I've felt nauseated and have trouble eating or even being hungry. I also have a bitter taste in my mouth. I have had IBS-C probably my whole life and am 54 years old (femaie). I went to see my doctor and he's taken me off the Fosamax and put me on Prilosec OTC for 3 weeks. I have only been on it for 2 days and feel a little better but I'm also very tired and have more anxiety than I usually do. I am curious if these are known side effects of Prilosec OTC. This heartburn is very uncomfortable.
 

·
Registered
Joined
·
372 Posts
Is Fosamax taken for osteoporosis? I'm not sure what it is. But I do know that my doctor had me taper down my Nexium to just 20 mg every other day because there is osteoporosis in my family. He said that taking too much Nexium would lower my stomach acid so that I couldn't process enough of the calcium and other bone-building nutrients in my food. He didn't want me to get Nexium-caused bone problems because if I did, the medications used for osteoporosis can make heartburn a lot worse. A Catch-22.Could this be your problem? Just wondering.I have pain issues too, and shouldn't take a lot of Tylenol. I need a safe painkiller that won't aggravate heartburn, and started a new topic about that. So far, no one has answered. Taking medications can certainly cause problems for us sometimes.
 

·
Registered
Joined
·
2,243 Posts
Discussion Starter · #3 ·
Fosamax is for oseoporosis and I think it's main side effects are esophgous problems and heartburn and nausea. I'm glad to be off of it cause I didn't realize how much it was upsetting my stomach and causing the heartburn. I'm only going to be on the Prilosec for 3 weeks. I do take a tylenol PM at night too.Sorry your dr. can't find anything for you. Hopefully something new will come on the market.
 

·
Registered
Joined
·
372 Posts
Tiss, I took Prilosec for about six months, but unfortunately it made my ibs worse and it didn't heal my reflux. Nexium worked a lot better for me.But to answer your earlier question, I didn't have tiredness and anxiety from the Prilosec. Maybe it was just stress or generalized anxiety about your not feeling well? Heaven knows, these conditions are stress producing.
 
1 - 4 of 4 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top